zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Matrix zeros of quadratic equations. (English) Zbl 0657.13005
Let A be a commutative principal ideal domain and assume that $a,b\in A$. In this paper the authors describe (up to similarity) all the matrix zeros of the polynomial (x-a)(x-b). In terms of representation theory, they also describe and enumerate all representations of the ring A[x]/(x- a)(x-b)A[x] over A.
Reviewer: Xu Yonghua

MSC:
13B25Polynomials over commutative rings
15A24Matrix equations and identities
13F20Polynomial rings and ideals
WorldCat.org
Full Text: DOI
References:
[1] Applegate, H.; Onishi, H.: The similarity problem for $3 {\times} 3$ integer matrices. Linear algebra 42, 159-174 (1981)
[2] Applegate, H.; Onishi, H.: Continued fractions and the conjugacy problem in $SL(2, Z)$. Comm. algebra 9, No. 11, 1121-1130 (1981) · Zbl 0458.20045
[3] Applegate, H.; Onishi, H.: Periodic expansions of modules and its relation with units. J. number theory 15, 283-294 (1982) · Zbl 0504.12012
[4] Applegate, H.; Onishi, H.: Similarity problem on $SL(n, zp)$. Proc. amer. Math. soc. 87, 233-238 (1983) · Zbl 0519.15003
[5] Bass, H.; Milnor, J.; Serre, J. -P.: Solution of the congruence subgroup problem for sln (n\geq3) and sp2n (n\geq2). Publ. math. IHES 33, 59-132 (1967)
[6] Carliz, L.; Hodges, J. H.: Distribution of matrices in a finite field. Pacific J. Math. 6, 225-230 (1956) · Zbl 0072.00902
[7] Guralnick, R. M.: Similarity of matrices over local rings. Linear algebra 41, 161-174 (1981) · Zbl 0478.15017
[8] Hodges, J. H.: Scalar polynomial equations for matrices over a finite field. Duke math. J. 25, 291-296 (1958) · Zbl 0082.02103
[9] Jacobson, N.: 2nd ed. Basic algebra I. Basic algebra I (1985)
[10] Lamiter, C. G.; Macduffee, C. C.: A correspondence between classes of ideals and classes of matrices. Ann. math. 34, 313-316 (1933) · Zbl 0006.29002
[11] Mcdonald, B.: Similarity of matrices over Artinian principal ideal rings. Linear algebra 21, No. 2, 153-162 (1978) · Zbl 0382.15009
[12] Nechaev, A. A.: Similarity of matrices over a commutative Artinian local ring. J. sov. Math. 33, No. 5, 1221-1237 (1986) · Zbl 0587.15005
[13] Newman, M.: Integral matrices. (1972) · Zbl 0254.15009
[14] Onishi, H.: Conjugacy problem in $GL2(Z[\sqrt{}-1])$ and units of quadratic extensions of $Q([\sqrt{}-1])$. Trans. amer. Math. soc. 293, No. 1, 83-98 (1986)
[15] Pomfert, J.: Similarity of matrices over finite rings. Proc. amer. Math. soc. 377, 421-422 (1973) · Zbl 0251.15012
[16] Reiner, I.: A survey of integral representation theory. Bull. amer. Math. soc. 76, 159-227 (1970) · Zbl 0194.04701
[17] Reiner, I.: Integral representations: genus, K-theory and class groups. Springer lecture notes math. 697, 52-69 (1978)
[18] Sjerve, D.: Canonical forms for torsion matrices. J.R.A. algebra 22, No. 1, 103-111 (1981) · Zbl 0465.20040
[19] Suslin, A. A.: On a theorem of cohn. J. sov. Math. 17, No. 2, 1801-1803 (1981) · Zbl 0462.12008
[20] Taussky, O.: On a theorem of latimer and macduffe. Canad. J. Math. 1, 300-302 (1949) · Zbl 0045.15404
[21] Taussky, O.: Matrices of rational integers. Bull. amer. Math. soc. 66, 327-345 (1960) · Zbl 0098.03701
[22] Traina, C.: The conjugacy problem of the modular group and the class number of real quadratic number fields. J. number theory 21, No. 2, 176-184 (1985) · Zbl 0567.10018
[23] Vaserstein, L. N.: K1-theory and the congruence subgroup problem. Mat. zametki 5, No. 2, 233-244 (1969) · Zbl 0279.20037
[24] Vaserstein, L. N.: On the group SL2 over Dedekind rings of arithmetic type. Mat. sbornik 89, No. 2, 312-322 (1972)
[25] Vaserstein, L. N.: Bass’s first stable range condition. J. pure appl. Algebra 34, No. 2--3, 319-330 (1984) · Zbl 0547.16017
[26] Vaserstein, L. N.: An answer to the question of M. Newman on matrix completion. Proc. amer. Math. soc. 97, 189-196 (1986) · Zbl 0601.15011
[27] Voskresensky, V. E.: Algebraic tori. (1977)
[28] Wallace, D. I.: Conjugacy classes of hyperbolic matrices in $SL(n, Z)$ and ideal classes in an order. Trans. amer. Math. soc. 283, No. 1, 177-184 (1984) · Zbl 0562.12010
[29] Bass, H.: On the ubiquity of Gorenstein rings. Math. Z. 82, 8-28 (1963) · Zbl 0112.26604
[30] Borevich, Z. I.; Fadeev, D. K.: Representation of orders with cyclic index. Proc. Steklov inst. Math. 80, 56-72 (1965)
[31] Levy, L. S.; Wiegand, R.: Dedekind-like behavior of rings with 2-generated ideals. J. pure. Appl. algebra 37, 41-58 (1985) · Zbl 0616.13008
[32] Wiegand, R.: Cancellation over commutative rings of dimension one and two. J. algebra 88, 438-459 (1984) · Zbl 0539.13006
[33] Drozd, Yu.A.; Chernova, L. F.: On lattices over pseudo-bass commutative rings. Mat. zametki 41, No. 4, 475-478 (1987) · Zbl 0626.13006